Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

August 26, 2021Christian County, Illinois

NWS Lincoln, IL issued this special weather statement at Aug 26, 2021, 3:45 AM CDT for Christian County, Illinois. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 3:45 AM CDT (08:45 UTC)
Expired
Aug 26, 2021, 4:00 AM CDT
In force
15 min
Issued by
NWS Lincoln, IL
Hail
0.75 in
Wind
40

County Christian County, IL

The radar

The Lincoln radar (KILX), 58 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2295 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

933 
WWUS83 KILX 260845
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
345 AM CDT Thu Aug 26 2021
 
ILZ052-053-061-260900-
Macon-Christian-Shelby-
345 AM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northeastern
Christian, northwestern Shelby and southwestern Macon Counties
through 400 AM CDT...

At 344 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stonington, or 12 miles northeast of Taylorville, moving east at 20
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This strong thunderstorm will be near...
  Blue Mound around 355 AM CDT.
  Moweaqua and Macon around 400 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3960 8925 3974 8924 3981 8895 3954 8895
TIME...MOT...LOC 0844Z 270DEG 17KT 3968 8917 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

37

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 11:49 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Aug 25, 11:49 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1149 PM CDT Wed Aug 25 2021

.SYNOPSIS...
Issued at 251 PM CDT Wed Aug 25 2021

Hot and humid conditions will continue across the region the next
couple days, with periodic chances of showers and thunderstorms.
A few of the storms may be strong or locally severe, especially
in the afternoon and evening hours.

&&

.UPDATE...
Issued at 802 PM CDT Wed Aug 25 2021

Thunderstorms continue across central Illinois this evening,
though seeing signs of overall weakening trends this hour. An
outflow boundary has surged well ahead of a complex of storms,
reaching roughly Rushville to just north of Springfield then NE
through Le Roy as of 8 PM. Wind gusts of around 30 to 40 mph are
being reported with the gust front, and a few showers and storms
are briefly pulsing up along the boundary. Weak deep layer shear
and diminishing diurnal instability should keep the severe threat
in check for the remainder of the evening, and SPC has pulled the
marginal risk as a result. Storms may still briefly pulse up and
become strong with 3500 J/kg MLCAPE still in place, but slow storm
motions mean these storms quickly fall behind the outflow
boundary. Locally heavy rain is expected with the strongest cores
producing 1.5 inches per hour.

&&

.SHORT TERM...(This evening through Thursday)
ISSUED AT 251 PM CDT Wed Aug 25 2021

Outflow boundary that pushed through earlier today has washed out
without doing anything, though a boundary from convection in
Indiana has fired a few storms along the border near Danville and
Paris. Some new development southwest of the Quad Cities may be
associated with an earlier MCV, and will be curious to see how
much expansion takes place with it. NAM Nest was the only CAM that
hinted at that possibility with the morning model runs, and it
brings showers/storms across mainly the northwest third of the
forecast area through mid evening. Latest HRRR is more
disorganized and later with its development. Will mainly keep
evening PoP's in the 30% range for this activity with all the
uncertainty, with slight chances after midnight.

No significant pattern change is expected Thursday, with
boundaries still driving the rain chances. Outside of the storms,
another hot and humid day on tap. No changes will be done with the
heat headlines at this time.

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 251 PM CDT Wed Aug 25 2021

Several models indicate the potential for one or more MCS's to
move through the upper Mississippi Valley Thursday night. Most
take them just to our north, though the morning HRRR dives one
southeast into central Illinois Thursday evening. Will include
some 30-40% rain chances around Peoria northward for that. After
that, the general storm track pushes further north, with mostly
dry weather the first half of the weekend.

Forecast complications increase next week. Longer range models are
generally in agreement with a shortwave tracking across the upper
Mississippi Valley late Sunday, with shower and thunderstorm
chances increasing again. After that, the forecast will be driven
by a potential hurricane in the Gulf of Mexico. Models currently
have it arriving in Louisiana, though the GFS is much stronger
and slower with it. By Wednesday, its remnants are progged to be
in the vicinity of Arkansas. This would cause a bottleneck in
progression of the lingering front, though a stronger northeast
flow over our area would bring some welcome cooler conditions.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1144 PM CDT Wed Aug 25 2021

Showers and thunderstorms are ongoing across portions of the I-72
corridor, but expect these to be through the terminals by around
the time the 06Z TAFs go into effect. Light and variable winds are
expected overnight and may see some patchy fog, especially near
PIA which saw decent rainfall earlier today. Unstable conditions
will be in place through the day Thursday and cannot rule out
storms at any point, but have low confidence in any specifics.
Storms may reform mid to late Thursday morning along outflow south
and southwest of the terminals, then late in the evening and
overnight, another complex of storms may approach from the NW.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT Thursday for ILZ040>042-047>057-
061>063-066>068-071>073.

&&

UPDATE...Deubelbeiss
SYNOPSIS...Geelhart
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Deubelbeiss
Hazardous weather outlook, Aug 25, 3:11 PM CDT, 12 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
311 PM CDT Wed Aug 25 2021

ILZ040>042-047>057-061>063-066>068-071>073-262015-
Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Logan-Macon-Mason-Menard-Morgan-
Moultrie-Richland-Sangamon-Schuyler-Scott-Shelby-
311 PM CDT Wed Aug 25 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

Heat indices up to 105 are expected into early evening.

Scattered strong to severe storms are possible through tonight.
Damaging winds and locally heavy rainfall are the primary threats.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Hot and humid conditions are expected again on Thursday with heat
indices between 100 and 105. Similar conditions will be present
Friday and Saturday, though afternoon heat indices look to be
around 100.

Isolated to scattered storms are possible at times through early
next week, including a few strong storms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through tonight.

ILZ027>031-036>038-043>046-262015-
Champaign-De Witt-Fulton-Knox-Marshall-McLean-Peoria-Piatt-Stark-
Tazewell-Vermilion-Woodford-
311 PM CDT Wed Aug 25 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Heat indices of 100 to 105 are expected into early evening.

Scattered strong to severe storms are possible through tonight.
Damaging wind gusts and locally heavy rainfall are the primary
threats.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Hot and humid conditions are expected Thursday through Saturday
with heat indices between 95-100.

Isolated to scattered storms are possible at times through early
next week, including a few strong to severe storms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through tonight.

NMB

In the hours before

Local storm report, Aug 25, 9:58 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
958 PM CDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HEAVY RAIN       PEORIA INTL AIRPORT     40.66N 89.69W
08/25/2021  M1.36 INCH       PEORIA             IL   ASOS

&&

BMD
Local storm report, Aug 25, 9:59 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
959 PM CDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       GERMANTOWN HILLS        40.77N 89.47W
08/25/2021  M1.50 INCH       WOODFORD           IL   BROADCAST MEDIA

&&

BMD
Local storm report, Aug 25, 10:01 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1001 PM CDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             SCOTTLAND               39.80N 87.61W
08/25/2021  E1.00 INCH       EDGAR              IL   BROADCAST MEDIA

0345 PM     HEAVY RAIN       SCOTTLAND               39.80N 87.60W
08/25/2021  M1.25 INCH       EDGAR              IL   BROADCAST MEDIA

0427 PM     TSTM WND GST     2 N ALTONA              41.14N 90.16W
08/25/2021  E60 MPH          KNOX               IL   LAW ENFORCEMENT

0609 PM     TSTM WND GST     2 NNW PEORIA            40.74N 89.61W
08/25/2021  E60 MPH          PEORIA             IL   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS DOWNED POWER LINES
            NEAR LAKE AVE & UNIVERSITY ST.

0609 PM     HAIL             2 NNW PEORIA            40.74N 89.61W
08/25/2021  E1.00 INCH       PEORIA             IL   TRAINED SPOTTER

0730 PM     HEAVY RAIN       GERMANTOWN HILLS        40.77N 89.47W
08/25/2021  M1.50 INCH       WOODFORD           IL   BROADCAST MEDIA

0957 PM     HEAVY RAIN       PEORIA INTL AIRPORT     40.66N 89.69W
08/25/2021  M1.36 INCH       PEORIA             IL   ASOS

&&
Special weather statement, Aug 26, 2:11 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Lincoln IL
211 AM CDT Thu Aug 26 2021

ILZ051-260730-
Sangamon-
211 AM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of west central
Sangamon County through 230 AM CDT...

At 211 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chatham, or near Springfield, moving east at 20 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Chatham around 215 AM CDT.
  Springfield around 225 AM CDT.

This includes the following highways...
 Interstate 55 between mile markers 86 and 92.
 Interstate 72 between mile markers 89 and 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3968 8981 3976 8982 3979 8964 3965 8963
TIME...MOT...LOC 0711Z 267DEG 18KT 3973 8973

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

37
Special weather statement, Aug 26, 3:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
345 AM CDT Thu Aug 26 2021

ILZ052-053-061-260900-
Macon-Christian-Shelby-
345 AM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northeastern
Christian, northwestern Shelby and southwestern Macon Counties
through 400 AM CDT...

At 344 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stonington, or 12 miles northeast of Taylorville, moving east at 20
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Blue Mound around 355 AM CDT.
  Moweaqua and Macon around 400 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3960 8925 3974 8924 3981 8895 3954 8895
TIME...MOT...LOC 0844Z 270DEG 17KT 3968 8917

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:11 AM CDTSpecial Weather StatementILXSangamon19 min
Aug 26, 12:05 PM CDTSpecial Weather StatementILXDouglas40 min
Aug 26, 12:58 PM CDTSpecial Weather StatementILXColes47 min
Aug 26, 2:20 PM CDTFlash Flood WarningILXColes, Cumberland, Moultrie, Shelby3 hr
Aug 26, 2:26 PM CDTSpecial Weather StatementILXDouglas, Macon, Moultrie, Piatt34 min
Aug 26, 2:56 PM CDTFlash Flood WarningILXChampaign, Douglas, Moultrie, Piatt3 hr
Aug 26, 3:05 PM CDTSpecial Weather StatementILXMoultrie40 min
Aug 26, 3:11 PM CDTSevere Thunderstorm WarningILXColes, Moultrie, Shelby34 min
Aug 26, 3:27 PM CDTSpecial Weather StatementILXShelby48 min
Aug 26, 3:36 PM CDTSevere Thunderstorm WarningILXShelby24 min
Aug 26, 3:57 PM CDTSpecial Weather StatementILXShelby48 min
Aug 26, 4:33 PM CDTSpecial Weather StatementILXMorgan42 min
Aug 26, 5:42 PM CDTSpecial Weather StatementILXScott48 min
Aug 26, 6:03 PM CDTSevere Thunderstorm WarningILXMorgan, Scott27 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.